Alert archive / Minnesota / Gale Warnings in 2017

Gale Warning 3, NWS Duluth, MN

April 19, 2017

NWS Duluth, MN issued this gale warning at Apr 19, 2017, 4:07 PM CDT. It took effect at Apr 20, 2017, 4:00 AM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 19, 2017, 4:07 PM CDT (21:07 UTC)
In effect from
Apr 20, 2017, 4:00 AM CDT
Expired
Apr 20, 2017, 4:00 PM CDT
In force
12 hr
Issued by
NWS Duluth, MN

The text

As transmitted.

379 
WHUS73 KDLH 192107
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
407 PM CDT WED APR 19 2017

...STRONG EAST TO NORTHEAST WINDS THROUGH THURSDAY EVENING...

.AN AREA OF LOW PRESSURE WILL MOVE FROM WESTERN IOWA THIS EVENING
TO SOUTHERN ONTARIO BY FRIDAY MORNING. AS THE PRESSURE GRADIENT 
TIGHTENS THIS EVENING...NORTHEAST WINDS WILL STRENGTHEN. SUSTAINED
WINDS OF 15 TO 30 KNOTS ARE EXPECTED THURSDAY MORNING WITH GALES 
TO 40 KNOTS. THE STRONG NORTHEAST WINDS WILL CONTINUE THROUGH 
THURSDAY AFTERNOON. AS THE SURFACE LOW PULLS AWAY THURSDAY 
AFTERNOON AND EVENING...WINDS WILL BACK NORTHERLY AND BEGIN TO 
DIMINISH.

LSZ144-145-200715-
/O.CON.KDLH.SC.Y.0018.000000T0000Z-170420T0900Z/
/O.UPG.KDLH.GL.A.0001.170420T0900Z-170420T2100Z/
/O.NEW.KDLH.GL.W.0003.170420T0900Z-170420T2100Z/
TWO HARBORS TO DULUTH MN-DULUTH MN TO PORT WING WI-
407 PM CDT WED APR 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT
THURSDAY...
...GALE WARNING IN EFFECT FROM 4 AM TO 4 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A GALE 
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 4 PM CDT THURSDAY. THE 
GALE WATCH IS NO LONGER IN EFFECT.

* WINDS...NORTHEAST 20 TO 30 KNOTS WITH GALES TO 40 KNOTS.

* WAVES...9 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR 
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES 
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR 
PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS 
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. 
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER 
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ146-147-200715-
/O.CON.KDLH.SC.Y.0018.000000T0000Z-170420T0900Z/
/O.UPG.KDLH.GL.A.0001.170420T0900Z-170420T2100Z/
/O.NEW.KDLH.GL.W.0003.170420T0900Z-170420T2100Z/
PORT WING TO SAND ISLAND WI-SAND ISLAND TO BAYFIELD WI-
407 PM CDT WED APR 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT
THURSDAY...
...GALE WARNING IN EFFECT FROM 4 AM TO 4 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A GALE 
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 4 PM CDT THURSDAY. THE 
GALE WATCH IS NO LONGER IN EFFECT.

* SUSTAINED WINDS...NORTHEAST 20 TO 30 KNOTS.

* WINDS...NORTHEAST 20 TO 30 KNOTS WITH GALES UP TO 40 KNOTS.

* WAVES...9 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR 
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES 
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR 
PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS 
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. 
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER 
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ142-143-200715-
/O.CON.KDLH.SC.Y.0018.000000T0000Z-170420T0900Z/
/O.UPG.KDLH.GL.A.0001.170420T0900Z-170420T2100Z/
/O.NEW.KDLH.GL.W.0003.170420T0900Z-170420T2100Z/
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-
407 PM CDT WED APR 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT 
THURSDAY...
...GALE WARNING IN EFFECT FROM 4 AM TO 4 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A GALE 
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 4 PM CDT THURSDAY. THE 
GALE WATCH IS NO LONGER IN EFFECT.

* WINDS...NORTHEAST 20 TO 30 KNOTS WITH GUSTS UP TO 40 KNOTS.

* WAVES...9 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR 
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES 
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR 
PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS 
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. 
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER 
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ140-141-200715-
/O.CON.KDLH.SC.Y.0018.000000T0000Z-170420T0900Z/
/O.UPG.KDLH.GL.A.0001.170420T0900Z-170420T2100Z/
/O.NEW.KDLH.GL.W.0003.170420T0900Z-170420T2100Z/
GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
407 PM CDT WED APR 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT 
THURSDAY...
...GALE WARNING IN EFFECT FROM 4 AM TO 4 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A GALE 
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 4 PM CDT THURSDAY. THE 
GALE WATCH IS NO LONGER IN EFFECT.

* WINDS...NORTHEAST 15 TO 25 KNOTS WITH GUSTS UP TO 35 KNOTS.

* WAVES...7 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR 
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES 
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR 
PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS 
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. 
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER 
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ121-148-200715-
/O.CON.KDLH.SC.Y.0018.000000T0000Z-170421T0300Z/
CHEQUAMEGON BAY-BAYFIELD TO OAK POINT WI-
OAK POINT TO SAXON HARBOR WI-
407 PM CDT WED APR 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT 
THURSDAY...

* WINDS...NORTHEAST 15 TO 25 KNOTS WITH GUSTS UP TO 35 KNOTS.

* WAVES...8 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS 
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. 
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER 
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HUYCK
4 follow-up statements
858 
WHUS73 KDLH 200322
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
1022 PM CDT WED APR 19 2017

...STRONG EAST TO NORTHEAST WINDS THROUGH THURSDAY EVENING...

.AN AREA OF LOW PRESSURE WILL MOVE FROM WESTERN IOWA THIS EVENING
TO SOUTHERN ONTARIO BY FRIDAY MORNING. AS THE PRESSURE GRADIENT
TIGHTENS THIS EVENING...NORTHEAST WINDS WILL STRENGTHEN.
SUSTAINED WINDS OF 15 TO 30 KNOTS ARE EXPECTED THURSDAY MORNING
WITH GALES TO 40 KNOTS. THE STRONG NORTHEAST WINDS WILL CONTINUE
THROUGH THURSDAY AFTERNOON. AS THE SURFACE LOW PULLS AWAY
THURSDAY AFTERNOON AND EVENING...WINDS WILL BACK NORTHERLY AND
BEGIN TO DIMINISH.

LSZ144-145-201330-
/O.CON.KDLH.SC.Y.0018.000000T0000Z-170420T0900Z/
/O.CON.KDLH.GL.W.0003.170420T0900Z-170420T2100Z/
TWO HARBORS TO DULUTH MN-DULUTH MN TO PORT WING WI-
1022 PM CDT WED APR 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT
THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 4 PM CDT
THURSDAY...

* WINDS...NORTHEAST 20 TO 30 KNOTS WITH GUSTS UP TO 40 KNOTS.

* WAVES...9 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ146-147-201330-
/O.CON.KDLH.SC.Y.0018.000000T0000Z-170420T0900Z/
/O.CON.KDLH.GL.W.0003.170420T0900Z-170420T2100Z/
PORT WING TO SAND ISLAND WI-SAND ISLAND TO BAYFIELD WI-
1022 PM CDT WED APR 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT
THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 4 PM CDT
THURSDAY...

* SUSTAINED WINDS...NORTHEAST 20 TO 30 KNOTS.

* WINDS...NORTHEAST 20 TO 30 KNOTS WITH GUSTS UP TO 35 KNOTS.

* WAVES...9 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ142-143-201330-
/O.CON.KDLH.SC.Y.0018.000000T0000Z-170420T0900Z/
/O.CON.KDLH.GL.W.0003.170420T0900Z-170420T2100Z/
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-
1022 PM CDT WED APR 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT
THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 4 PM CDT
THURSDAY...

* WINDS...NORTHEAST 20 TO 30 KNOTS WITH GUSTS UP TO 35 KNOTS.

* WAVES...9 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ140-141-201330-
/O.CON.KDLH.SC.Y.0018.000000T0000Z-170420T0900Z/
/O.CON.KDLH.GL.W.0003.170420T0900Z-170420T2100Z/
GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
1022 PM CDT WED APR 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT
THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 4 PM CDT
THURSDAY...

* WINDS...NORTHEAST 15 TO 25 KNOTS WITH GUSTS UP TO 35 KNOTS.

* WAVES...7 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ121-148-201330-
/O.CON.KDLH.SC.Y.0018.000000T0000Z-170421T0300Z/
CHEQUAMEGON BAY-BAYFIELD TO OAK POINT WI-
OAK POINT TO SAXON HARBOR WI-
1022 PM CDT WED APR 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT
THURSDAY...

* WINDS...NORTHEAST 15 TO 25 KNOTS WITH GUSTS UP TO 35 KNOTS.

* WAVES...8 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
615 
WHUS73 KDLH 200839
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
339 AM CDT THU APR 20 2017

...STRONG EAST TO NORTHEAST WINDS THROUGH THIS EVENING...

.AN AREA OF LOW PRESSURE WILL MOVE FROM NORTHEAST IOWA EARLY THIS
MORNING TO NORTHERN LAKE MICHIGAN THIS EVENING CONTINUING EAST
OVERNIGHT. AS THE PRESSURE GRADIENT CONTINUES TO TIGHTEN...NORTHEAST
WINDS WILL STRENGTHEN. SUSTAINED WINDS OF 15 TO 30 KNOTS ARE 
EXPECTED THIS MORNING WITH GALES OF 35 TO 40 KNOTS DEVELOPING. 
THE STRONG NORTHEAST WINDS WILL OCCUR INTO EARLY AFTERNOON THEN
THEY WILL GRADUALLY SUBSIDE. AS THE SURFACE LOW PULLS AWAY 
THURSDAY AFTERNOON AND EVENING...WINDS WILL BACK NORTHERLY AND 
CONTINUE TO DIMINISH.

LSZ140>147-201845-
/O.CAN.KDLH.SC.Y.0018.000000T0000Z-170420T0900Z/
/O.CON.KDLH.GL.W.0003.170420T0900Z-170420T2100Z/
GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-
339 AM CDT THU APR 20 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE SMALL
CRAFT ADVISORY.

* WINDS...NORTHEAST 20 TO 30 KNOTS WITH GALES OF 35 TO 40 KNOTS.

* WAVES...8 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LSZ121-148-201845-
/O.CON.KDLH.SC.Y.0018.000000T0000Z-170421T0300Z/
CHEQUAMEGON BAY-BAYFIELD TO OAK POINT WI-
OAK POINT TO SAXON HARBOR WI-
339 AM CDT THU APR 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WINDS...NORTHEAST 15 TO 25 KNOTS WITH GUSTS UP TO 35 KNOTS
  BECOMING NORTH LATE THIS AFTERNOON OR EARLY EVENING.

* WAVES...7 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MELDE
024 
WHUS73 KDLH 201456
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
956 AM CDT THU APR 20 2017

...STRONG NORTHEAST WINDS TODAY THROUGH THIS EVENING...

.AN AREA OF LOW PRESSURE WILL MOVE FROM SOUTHERN WISCONSIN THIS 
MORNING TO NORTHERN LAKE MICHIGAN THIS EVENING CONTINUING NORTHEAST
OVERNIGHT. A TIGHT PRESSURE GRADIENT WILL CONTINUE THROUGH THE
DAY...ALONG WITH A FAVORABLE NORTHEAST FETCH...WILL CAUSE
INCREASED WINDS. SUSTAINED WINDS OF 20 TO 30 KNOTS ARE EXPECTED 
FOR THE REST OF TODAY WITH GALES OF 35 TO 40 KNOTS DEVELOPING. 
THE STRONG NORTHEAST WINDS WILL PERSIST INTO THE AFTERNOON THEN 
THEY WILL GRADUALLY SUBSIDE. AS THE SURFACE LOW PULLS AWAY 
THIS AFTERNOON AND EVENING...WINDS WILL BACK NORTHERLY AND 
CONTINUE TO DIMINISH.

LSZ140>147-202100-
/O.CON.KDLH.GL.W.0003.000000T0000Z-170420T2100Z/
GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-
956 AM CDT THU APR 20 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

* WINDS...NORTHEAST 20 TO 25 KNOTS WITH GUSTS UP TO 35 KNOTS.

* WAVES...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LSZ121-148-210100-
/O.CON.KDLH.SC.Y.0018.000000T0000Z-170421T0300Z/
CHEQUAMEGON BAY-BAYFIELD TO OAK POINT WI-
OAK POINT TO SAXON HARBOR WI-
956 AM CDT THU APR 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WINDS...NORTHEAST 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS.

* WAVES...7 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JTS
249 
WHUS73 KDLH 202112
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
412 PM CDT THU APR 20 2017

...GUSTY NORTH TO NORTHEAST WINDS THROUGH THE EVENING...

.AN AREA OF LOW PRESSURE WILL MOVE FROM CENTRAL LAKE MICHIGAN THIS
AFTERNOON TO THE CENTRAL GREAT LAKES OVERNIGHT CONTINUING 
NORTHEAST. A TIGHT PRESSURE GRADIENT WILL CONTINUE THROUGH THIS
EVENING...ALONG WITH A FAVORABLE NORTH TO NORTHEAST FETCH...WILL 
CONTINUE INCREASED WINDS. SUSTAINED WINDS OF 10 TO 20 KNOTS ARE 
EXPECTED THROUGH THE EVENING WITH GUSTS UP TO 25 KNOTS. AS THE 
SURFACE LOW PULLS AWAY TONIGHT...WINDS WILL BACK NORTHEASTERLY 
AND CONTINUE TO DIMINISH.

LSZ145-146-210600-
/O.EXP.KDLH.GL.W.0003.000000T0000Z-170420T2100Z/
/O.EXB.KDLH.SC.Y.0018.000000T0000Z-170421T0600Z/
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
412 PM CDT THU APR 20 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM CDT FRIDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT FRIDAY.

* WINDS...NORTH 10 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS.

* WAVES...7 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ140>144-147-210715-
/O.EXP.KDLH.GL.W.0003.000000T0000Z-170420T2100Z/
/O.EXB.KDLH.SC.Y.0018.000000T0000Z-170421T1400Z/
GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
SAND ISLAND TO BAYFIELD WI-
412 PM CDT THU APR 20 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CDT FRIDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CDT FRIDAY.

* WINDS...NORTH 10 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS.

* WAVES...7 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ121-148-210715-
/O.EXT.KDLH.SC.Y.0018.000000T0000Z-170421T1400Z/
CHEQUAMEGON BAY-BAYFIELD TO OAK POINT WI-
OAK POINT TO SAXON HARBOR WI-
412 PM CDT THU APR 20 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CDT FRIDAY...

* WINDS...NORTH 10 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS.

* WAVES...7 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JTS

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this gale warning went out at Apr 19, 3:41 PM CDT, 26 minutes earlier.

Area forecast discussion, Apr 19, 3:41 PM CDT, 26 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
341 PM CDT Wed Apr 19 2017

.SHORT TERM...(This evening through Thursday)
Issued at 341 PM CDT Wed Apr 19 2017

Upper level ridging was covering a majority of the forecast area at
19Z/2pm. At the surface, ridging was nosing down western Lake
Superior and covered the region. A northeasterly flow was occurring
over the lake and was affecting the rest of the area. This resulted
in precipitable water values of less than one half inch which is
fairly dry. Even though low clouds were initially streaming off of
Lake Superior into northwest Wisconsin and near the Twin Ports. Most
of this cloud cover has eroded, although surface observations
indicate some still exists underneath an expanding, thickening
cirrus shield. This dry air was impeding the expanse/arrival of the
anticipated rain. Have adjusted pops for the rest of the afternoon.

Tonight and Thursday finds the forecast area affected by a fairly
strong surface low. This low is forecast to move through Iowa into
southern Wisconsin tonight, and into lower Michigan Thursday. The
rain will slowly spread across the southern half of the forecast
area in the evening, and northward overnight. Cold air will begin to
be pulled into the higher terrain areas of Lake and Cook counties,
and into the Twin Ports by late evening. The rain will begin to mix
with snow. As the night progresses, the colder air will push
westward and the snow will begin to mix in with the rain. There will
be a few hours of all snow over northeast Minnesota. Some slushy
accumulations are expected up the north shore. The coldest air at
850mb will swing over the region Thursday morning keeping the
rain/snow mix going, especially over northwest Wisconisn into the
afternoon. Diurnal heating will offset snow amounts by Thursday
afternoon. The precipitation ends from west to east late in the
day.

.LONG TERM...(Thursday night through Wednesday)
Issued at 341 PM CDT Wed Apr 19 2017

Wintry mixed precipitation will taper off over the Arrowhead and
northwest Wisconsin Thursday evening, but another chance of mixed
precipitation arrives Sunday night through Tuesday morning.

Surface low pressure will continue to lift away from the Northland
Thursday evening. A wintry mix of rain, snow, and slight chance of
freezing rain will continue through the evening, with only a slight
chance of precip lingering over Ashland and Iron Counties after
midnight. High pressure builds in quickly behind the departing low
with clearing skies expected. Very dry conditions are expected
Friday afternoon and again Saturday afternoon with minimum RH values
in the 25-35% range are expected both days. Wind speeds of 5 to 10
mph on Friday and 5 to 15 mph on Saturday will accompany the dry
conditions, helping to limit the wildfire danger. Temperatures will
top out in the low 50s to low 60s on Friday and middle 50s to middle
60s on Saturday. A cool front will dive south into northern
Minnesota Saturday afternoon, which will keep the fire danger lower
over those areas.

Main attention then shifts to the Sunday night through Tuesday
timeframe. A compact trough of low pressure and associated areas of
cyclonic vorticity advection will result in falling heights and
forcing for ascent as they move out of the Rockies and into northern
Plains by Monday afternoon. Isentropic upglide will develop north of
a warm front with increasing cloud cover and precipitation chances
by late Sunday night. The surface low will lift from western South
Dakota and the Nebraska Panhandle east-northeast through central
Wisconsin and into Upper Michigan by noon Tuesday. This storm track
places the Northland in the best deformation zone with the highest
potential for accumulating snow. As of this afternoon, deterministic
guidance is in good agreement on many of the details and confidence
is higher than average for a system more than 4 days out.
Accumulating snow appears most likely over northern Minnesota,
including the Arrowhead, but a rain/snow mix is favored for much of
the Northland. Given the thermal profiles and precipitation rates,
the location and timing of the snow will be refined through the
weekend. In addition to the precipitation, a tightening pressure
gradient over western Lake Superior will yield increasing northeast
winds and building waves early next week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 102 PM CDT Wed Apr 19 2017

Stratus is expected to linger over northwest Wisconsin this
afternoon thanks to moist northeasterly winds off Lake Superior.
At other sites, high cirrus will continue into this evening.
Approaching low pressure will reduce ceilings this evening and
bring a chance of light rain, mixing with or changing to snow, to
the terminals overnight. DLH and smaller airports along the North
Shore will likely see a period of all snow, with visibility less
than one mile at times. Maintained visibility trend at DLH at 2SM
with this update due to uncertainty in timing the worst
conditions. Winds are expected to remain gusty overnight, but
should the near-surface layer decouple, low-level wind shear is
likely. The greatest potential for LLWS will be at DLH and HYR.
As the area of low pressure lifts northeastward Thursday morning,
wind gusts and speeds are expected to diminish and back slightly
more northerly. Overall confidence in this forecast is average.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  32  40  32  55 / 100 100  20   0
INL  35  52  32  59 /  20  30  10   0
BRD  36  47  34  60 /  90  80  10   0
HYR  38  40  32  57 / 100  90  30   0
ASX  36  38  32  55 / 100 100  40   0

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
LS...Small Craft Advisory until 4 AM CDT Thursday for LSZ144>147.

     Gale Warning from 4 AM to 4 PM CDT Thursday for LSZ140>147.

     Small Craft Advisory until 4 AM CDT Thursday for LSZ140>143.

     Small Craft Advisory until 10 PM CDT Thursday for LSZ121-148.

&&

SHORT TERM...GSF
LONG TERM...Huyck
AVIATION...Huyck
Hazardous weather outlook, Apr 19, 3:58 PM CDT, 9 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Duluth MN
358 PM CDT Wed Apr 19 2017

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-201045-
Koochiching-North St. Louis-Northern Cook/Northern Lake-
North Itasca-Central St. Louis-Southern Lake/North Shore-
Southern Cook/North Shore-North Cass-South Itasca-South Cass-
Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis-
Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price-
358 PM CDT Wed Apr 19 2017

This Hazardous Weather Outlook is for portions of northeast
Minnesota and northwest Wisconsin.

.DAY ONE...This afternoon and tonight

Late tonight rain will change over to snow across portions of the
Northland, most likely along the higher terrain of Duluth and
north along the north shore. Snowfall accumulation of 1 to 3
inches is possible, which could result in slick roads.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A mix of rain and snow will continue Thursday, resulting in
additional accumulations in some locations, with the best chance
for snowfall across the higher terrain of Duluth and north along
the North Shore during the morning hours, and into the higher
terrain of the South Shore in the afternoon.

An area of low pressure is forecast to move across the Plains and
across the Upper Midwest Sunday night through Tuesday morning. A
wintry mix of rain and snow is likely, especially Sunday night and
Monday morning, and accumulating snow is possible north of a line
from the Brainerd Lakes to Duluth, including the Arrowhead and
the Iron Range.

.SPOTTER INFORMATION STATEMENT...

Snow spotters are requested to report precipitation type, and
measurements of snow or ice accumulations, to the National Weather
Service. Spotters and the public can also report precipitation
type with the free M-PING smartphone app.

LSZ121-140>148-201045-
Bayfield to Oak Point WI-Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
358 PM CDT Wed Apr 19 2017

This Hazardous Weather Outlook is for portions of the nearshore
waters of western Lake Superior.

.DAY ONE...This afternoon and tonight

An area of low pressure will lift northeastward from southeast
Nebraska to central Wisconsin tonight. The tightening pressure
gradient over western Lake Superior will create strong
northeasterly winds, with gale-force gusts possible by sunrise.
Please refer to the latest Marine Weather Message and Nearshore
Marine Forecast for details on the Small Craft Advisory and Gale
Warning in effect.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The surface low will advance east-northeast to southern Ontario
by Friday morning, keeping the pressure gradient tight with winds
backing northerly Thursday and gradually diminishing Thursday
night. A Small Craft Advisory and Gale Warning are in effect.

Another area of low pressure will move through the region Sunday
night through Tuesday. Strong east to northeast winds will develop
once again as the system passes to the south. The strong wind and
building waves may create conditions hazardous to smaller
vessels.

Huyck

More information may be obtained at the following web address:
http://www.weather.gov/duluth (all lower case)

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 3:43 AM CDTGale WatchDLH12 hr
Apr 19, 3:43 AM CDTSmall Craft AdvisoryDLH53 hr

Nearby

Gale Warnings in Minnesota, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.